Alert archive / Colorado / Special Weather Statements in 2017
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 27, 2017, 4:39 PM MDT for Alamosa County, Colorado. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2017, 4:39 PM MDT (22:39 UTC)
- Expired
- Jul 27, 2017, 5:15 PM MDT
- In force
- 36 min
- Issued by
- NWS Pueblo, CO
County Alamosa County, CO
The radar
The Pueblo radar (KPUX), 146 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.7 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 140 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 1691 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
106 WWUS85 KPUB 272239 SPSPUB Special Weather Statement National Weather Service Pueblo CO 439 PM MDT THU JUL 27 2017 COZ069>073-272315- Southern San Luis Valley CO- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO- Northern Sangre de Cristo Mountains above 11000 Ft CO- 439 PM MDT THU JUL 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALAMOSA...WEST CENTRAL HUERFANO...SOUTHEASTERN SAGUACHE AND NORTH CENTRAL COSTILLA COUNTIES UNTIL 515 PM MDT... At 439 PM MDT, Doppler radar was tracking a strong thunderstorm over Great Sand Dunes, or 26 miles northeast of Alamosa, moving southeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Great Sand Dunes and Blanca Peak. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3782 10570 3788 10555 3761 10533 3750 10557 TIME...MOT...LOC 2239Z 336DEG 16KT 3778 10560 $$ mw
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 27, 3:11 PM MDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 27, 3:11 PM MDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 311 PM MDT Thu Jul 27 2017 .SHORT TERM...(This evening through Friday) Issued at 309 PM MDT Thu Jul 27 2017 Current water vapor imagery indicating upper high across the Southern High Plains and the Southern Rockies, with weak west to southwest flow aloft across the state at this time. Monsoonal moisture plume remains entrenched across the region, however, satellite blended total precip waters indicating best moisture across the southeast plains (PWATS 170 percent of normal) sliding south into eastern New Mexico, as some slightly drier air (PWATS 100- 125 percent of normal) is working into western Colorado at this time. Regional radars indicating scattered to numerous showers and storms over the higher terrain, with the best coverage over the southern mountains at this time. Further east, mcv from last nights convection still helping to keep a few storms across the far southeast plains, with a more stable airmass in place across the rest of the plains at this time. Tonight...Latest high res models continue to support storms across the higher terrain through the evening, with most of the convection diminishing with the setting of the sun, save for a few possible storms across the southern mountains into early Friday morning. Storms try and move east across the I-25 corridor, though look to diminish as they encounter the more stable air, though latest HRRR does indicate a few storms possibly moving across the southern I-25 corridor through the late afternoon and early evening. With the ample moisture in the air, there could be some patchy stratus/fog develop across the eastern plains overnight, though currently thinking there will be enough high clouds moving across the area overnight and did not include in the forecast at this time. Friday...Not much change in the current forecast, with quasi- stationary upper high keeping weak west to southwest flow aloft across the region. Best monsoonal moisture remains just south of the area, though still enough moisture to support another round of scattered to numerous afternoon and evening storms over and near the higher terrain. Storms will be slow moving, with locally heavy rainfall and the potential for flashing flooding over area burn scars the main threat from storms. With slightly warmer conditions expected, through will see a slightly better chance of storms across the eastern plains in the afternoon. .LONG TERM...(Friday night through Thursday) Issued at 309 PM MDT Thu Jul 27 2017 .Saturday through Monday...Plenty of moisture will remain over the region. Surface high pressure centered over the midwest will tend to keep upslope flow over the eastern plains and into the eastern mountains. Models show dew points generally in the 50s continuing into next week. In addition, the upper level ridge will remain centered over or near New Mexico, keeping the monsoon plume over the region. With all the available moisture, threat for convection, with heavy rain possible, will continue into next week. Subtle features, which are tough to forecast more than a day in advance, will determine the favored locations for convection and the threat for heavy rains. Could not improve on CR model blends so only made very minor adjustments. Convection will be likely over the mountains most afternoons and evenings, with high scattered PoPs elsewhere. Temperatures will remain near or below average with usplope flow on the plains and afternoon convection. .Tuesday through Thursday...Upper ridge builds westward over the Great Basin with northerly flow aloft developing. This will bring in drier air aloft, which will tend to decrease chances for convection. However, disturbances moving southward on the east side of the ridge could enhance convection, especially over the plains and eastern mountains. GFS is more bullish on convection than the EC. Grids have decrease in PoPs starting Tuesday, but they are not as dry as the EC would suggest. --PGW-- && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 309 PM MDT Thu Jul 27 2017 Generally VFR conditions expected at COS and PUB over the next 24 hours, as the atmosphere remains stable from yesterday's rain. Still could see a few storms try and move east across the Pikes Peak region, though would expect storms to diminish as they move into the more stable atmosphere. With ample moisture across the region, could see some patchy stratus develop across the eastern plains, however, currently thinking there will be too much high cloudiness to indicate the mention in the TAFs attm. Will see a slightly better chance of storms moving across COS later tomorrow afternoon. ALS will continue to see chances of storms through the early evening, with brief MVFR/IFR conditions possible in locally heavy rain. High clouds to prevail through the overnight, with another chance of storms tomorrow afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MW LONG TERM...PGW AVIATION...MW
Hazardous weather outlook, Jul 27, 11:10 AM MDT, 5 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1110 AM MDT Thu Jul 27 2017 COZ058>089-093>099-281715- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1110 AM MDT Thu Jul 27 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms are expected to develop again this afternoon and evening, mainly over and near the mountain areas. Storms across the plains should be much more isolated today due to the atmosphere being stabilized by recent heavy precipitation. Monsoon moisture remains firmly entrenched over southern Colorado, supporting the potential for locally heavy rain fall with all storms that develop today. This will also lead to possible flash flooding across the area again today, especially over area burn scars, as well as locations that have already been saturated by recent heavy rain. Other concerns from storms include dangerous cloud to ground lightning, with gusty winds and small hail also possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Monsoon moisture will remain over southern Colorado through the period. The mountains will see scattered afternoon and evening thunderstorms each day in the period. The plains will see active days mixed with quieter days. Currently, most model forecasts agree that Saturday, Sunday and Tuesday will be the most active days for storms across the plains. The primary concerns through the period will continue to be flash flooding, lightning, gusty winds and small hail. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over and near the higher terrain this afternoon and evening and remain possible across the rest of southern Colorado. 23/23
In the hours before
Special weather statement, Jul 27, 1:24 PM MDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Pueblo CO
124 PM MDT THU JUL 27 2017
COZ060>062-065-069-072-073-272015-
Central Chaffee County Below 9000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Western Chaffee County Between 9000 and 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
Eastern Sawatch Mountains above 11000 Ft CO-
124 PM MDT THU JUL 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CHAFFEE...WESTERN
FREMONT AND NORTH CENTRAL SAGUACHE COUNTIES UNTIL 215 PM MDT...
At 123 PM MDT, Doppler radar was tracking a strong thunderstorm over
Poncha Pass, or 44 miles east of Gunnison, moving southeast at 20
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Bonanza, Poncha Pass and Villa Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3854 10607 3822 10581 3810 10606 3842 10626
3842 10625 3844 10625 3844 10626
TIME...MOT...LOC 1923Z 327DEG 16KT 3843 10612
TLMLocal storm report, Jul 27, 2:28 PM MDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
228 PM MDT THU JUL 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HEAVY RAIN 1 WNW MANITOU SPRINGS 38.86N 104.92W
07/27/2017 M1.88 INCH EL PASO CO NWS EMPLOYEE
24-HR RAIN TOTAL.
&&Special weather statement, Jul 27, 3:08 PM MDT, 1 hour 31 minutes before
Special Weather Statement National Weather Service Pueblo CO 308 PM MDT THU JUL 27 2017 COZ069-272145- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- 308 PM MDT THU JUL 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAGUACHE COUNTY UNTIL 345 PM MDT... At 308 PM MDT, Doppler radar was tracking a strong thunderstorm near Moffat, or 40 miles north of Alamosa, moving south at 15 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Moffat. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3809 10598 3812 10587 3794 10571 3788 10595 TIME...MOT...LOC 2108Z 340DEG 14KT 3805 10590 mw
Special weather statement, Jul 27, 3:16 PM MDT, 1 hour 23 minutes before
Special Weather Statement National Weather Service Pueblo CO 316 PM MDT THU JUL 27 2017 COZ071-074-075-272145- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO- Southern San Luis Valley CO- Southern Sangre De Cristo Mountains Above 11000 Ft CO- 316 PM MDT THU JUL 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COSTILLA COUNTY UNTIL 345 PM MDT... At 315 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Fort Garland, or 25 miles southeast of Alamosa, moving southeast at 10 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... San Luis, San Pablo, Sanchez Reservoir and Chama. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3733 10557 3742 10544 3724 10516 3707 10541 TIME...MOT...LOC 2115Z 330DEG 18KT 3732 10546 mw
Special weather statement, Jul 27, 4:39 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 439 PM MDT THU JUL 27 2017 COZ069>073-272315- Southern San Luis Valley CO- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO- Northern Sangre de Cristo Mountains above 11000 Ft CO- 439 PM MDT THU JUL 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALAMOSA...WEST CENTRAL HUERFANO...SOUTHEASTERN SAGUACHE AND NORTH CENTRAL COSTILLA COUNTIES UNTIL 515 PM MDT... At 439 PM MDT, Doppler radar was tracking a strong thunderstorm over Great Sand Dunes, or 26 miles northeast of Alamosa, moving southeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Great Sand Dunes and Blanca Peak. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3782 10570 3788 10555 3761 10533 3750 10557 TIME...MOT...LOC 2239Z 336DEG 16KT 3778 10560 mw
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:15 PM MDT | Special Weather Statement | PUB | Baca | 30 min |
| Jul 26, 6:35 PM MDT | Special Weather Statement | PUB | Crowley | 25 min |
| Jul 26, 6:44 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 31 min |
| Jul 26, 7:14 PM MDT | Special Weather Statement | PUB | El Paso | 31 min |
| Jul 26, 7:21 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero | 18 min |
| Jul 26, 7:34 PM MDT | Special Weather Statement | PUB | El Paso | 41 min |
| Jul 26, 8:00 PM MDT | Areal Flood Advisory | PUB | Bent, Crowley, Otero | 2 hr |
| Jul 26, 8:34 PM MDT | Special Weather Statement | PUB | Bent | 26 min |
| Jul 26, 8:36 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Las Animas, Otero | 39 min |
| Jul 26, 9:05 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Jul 26, 9:10 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas, Otero | 35 min |
| Jul 26, 9:43 PM MDT | Flash Flood Warning | PUB | Teller | 5 hr |
| Jul 26, 9:44 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 46 min |
| Jul 26, 10:46 PM MDT | Special Weather Statement | PUB | Baca | 44 min |
| Jul 26, 11:39 PM MDT | Special Weather Statement | PUB | Baca | 51 min |
| Jul 26, 11:56 PM MDT | Special Weather Statement | PUB | Baca | 49 min |
| Jul 27, 12:57 AM MDT | Areal Flood Advisory | PUB | Baca, Prowers | 3 hr |
| Jul 27, 1:33 AM MDT | Areal Flood Advisory | PUB | Baca, Bent, Las Animas, Otero | 3 hr |
| Jul 27, 3:29 AM MDT | Areal Flood Advisory | PUB | Las Animas, Otero, Pueblo | 2 hr |
| Jul 27, 4:26 AM MDT | Areal Flood Advisory | PUB | Bent, Las Animas, Otero | 64 min |
| Jul 27, 1:24 PM MDT | Special Weather Statement | PUB | Saguache | 51 min |
| Jul 27, 3:08 PM MDT | Special Weather Statement | PUB | Saguache | 37 min |
| Jul 27, 3:16 PM MDT | Special Weather Statement | PUB | Costilla | 29 min |
| Jul 27, 4:12 PM MDT | Areal Flood Advisory | PUB | Teller | 2 hr |
| Jul 27, 5:13 PM MDT | Areal Flood Advisory | PUB | Las Animas | 2 hr |
| Jul 27, 5:26 PM MDT | Areal Flood Advisory | PUB | Huerfano, Las Animas | 2 hr |
| Jul 27, 5:55 PM MDT | Flash Flood Warning | PUB | Custer, Fremont | 3 hr |
Nearby
Special Weather Statements in Colorado, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.